Alert archive / Wisconsin / Special Weather Statements in 2019
Special Weather Statement, NWS Milwaukee, WI
NWS Milwaukee, WI issued this special weather statement at Apr 22, 2019, 6:21 PM CDT for Sheboygan County, Wisconsin. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 22, 2019, 6:21 PM CDT (23:21 UTC)
- Expired
- Apr 22, 2019, 6:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Milwaukee, WI
County Sheboygan County, WI
The radar
The Green Bay radar (KGRB), 82 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.4 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1597 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 257 m²/s²
- 0-3 km storm-relative helicity
- 265 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
107
WWUS83 KMKX 222321
SPSMKX
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
621 PM CDT Mon Apr 22 2019
WIZ051-052-222345-
Sheboygan-Fond Du Lac-
621 PM CDT Mon Apr 22 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN FOND DU LAC AND
NORTHERN SHEBOYGAN COUNTIES...
At 620 PM CDT, a strong thunderstorm was located near Campbellsport,
or 9 miles north of Kewaskum, moving northeast at 40 mph.
Half inch hail is possible with this storm.
Locations impacted include...
Plymouth, Sheboygan Falls, Howards Grove, Campbellsport, Elkhart
Lake, Greenbush, Eden, Cascade, St. Cloud, Glenbeulah, Dundee,
Johnsonville and Waucousta.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4378 8775 4356 8824 4367 8842 4389 8812
4389 8788
TIME...MOT...LOC 2320Z 230DEG 33KT 4366 8826
$$
MBKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this special weather statement went out at Apr 22, 6:13 PM CDT, 8 minutes earlier.
Area forecast discussion, Apr 22, 6:13 PM CDT, 8 minutes before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 613 PM CDT Mon Apr 22 2019 .UPDATE...Activity continues across SC WI ahead of low pressure moving east/northeast from Iowa. Sauk/Iowa county has brunt of activity. Looks like best activity will affect KMSN and areas northwest and north this evening. Best MLCAPE in SC WI of 500-700 j/kg. Mid level lapse rates not too shabby. Lots of cloud cover and showers ahead of main forcing likely will lead to less impressive low level lapse rates in the southeast. PC && .AVIATION(00Z TAFS)...Main focus this evening will be showers/thunderstorms with low pressure moving through. main concerns will be brief heavy rains and some small hail. Looks like best storms will affect Madison and areas north this evening. Southerly winds will shift north/northwest later tonight into Tuesday. A period of MVFR and IFR ceilings likely in the wake of the low in the cold advection pattern that takes shape. Progs suggest a good deal of clearing setting up for Tuesday with winds turning onshore near Lake Michigan. PC && .PREV DISCUSSION... (Issued 315 PM CDT Mon Apr 22 2019) DISCUSSION... Tonight and Tuesday...Forecast Confidence is Medium to High... Primary concern is the potential for a few severe storms tonight as low pressure moves out of central IA and into southern WI. As has been mentioned with the past few discussions, our low level moisture is lacking and for the most part models continue to overdo the low level dewpoints. We have become well mixed this afternoon, which is the primary reason dewpoints have been held in check. This will change a bit as we head toward sunset and the affects of the surface low increase. Best moisture pooling will be ahead of the low and along the associated cold front, with mid/upper 50s dewpoints. This should result in MLCAPE in the 500 to 1000 J/kg range. Surface based CAPE will be best late this afternoon (nearing 1000 J/kg), but tail off after sunset. Effective deep layer shear will be in the 30 to 35 knot range, sufficient for storm organization. Some questions remain regarding storm mode. Signals point for multimode, with multicell and sporadic linear segments and a few supercell structures. Decent mid level lapse rates continue to support large hail as our primary concern. Dry low levels do support the risk for localized damaging wind gusts. As far as any tornado risk, there is a period of low level speed and direction shear, but LCLs are on the high side. All in all, a nebulous marginal risk for isolated severe storms is expected with the main window of opportunity between 5 to 10 PM (give or take an hour). With the surface low on the move, this activity should remain rather progressive. Rainfall amounts will range from around an inch toward the Dells/Fond du Lac to around a third of an inch toward Kenosha. Activity exits in a rather orderly fashion overnight, though clouds will hang on through much of Tuesday morning. expect clearing Tuesday afternoon, with highs in the 50s to lower 60s. Tuesday night through Wednesday night - Confidence...Medium A ridge of high pressure settles across the area Tuesday night and then shifts off to the east on Wednesday. This will keep things dry and set up a return flow later wednesday into Wednesday night. A frontal boundary will drop into northwest WI Wednesday night. At this time it looks like the precip associated with this boundary will stay north of our area however the northern or northwest portion of the area could see some of this late in the night. For now will probably keep things dry. Thursday - Confidence...Medium Surface/850 trough will move through and bring a chance of showers/isolated thunder. Mid level wave brings a period of DCVA in the afternoon. At this time it looks like any precip would wrap up by early in the evening. Main thermal boundary arrives later Thursday night or early Friday. Friday - Confidence...Medium Low level thermal trough will be in place, albeit briefly. High pressure should keep things dry. Friday night through Saturday evening - Confidence...Low A waa/moist advective regime gets going later Friday night into early Saturday. The GEM and GFS take a surface low to our north this period while the 00z ECMWF tracks it more across northern IL with a period of rain on the northern periphery. Should the GFS and GEM end up verifying we could see a round of rain/isolated thunder with the advective pattern that sets up and then another round later Saturday and Saturday evening depending on whether the airmass recovers enough. At this time, the GFS keeps the better instability south of our area. Saturday night and Sunday - Confidence...Low to Medium Looks like at least a short window of ridging and dry conditions will work in. the latest GFS brings an east/west axis of qpf into the ridge axis Sunday though the GEM/ECMWF drier scenario looks more reasonable. Sunday night and Monday - Confidence...Medium Another low will affect the area and bring another potential for rain. AVIATION(21Z TAFS)...Little change to the previous forecast as timing of the front, showers and storms is on track. Still looking for visibility restrictions with rainfall and ceilings lowering to MVFR and then high end IFR overnight tonight into early Tuesday morning. Gradual clearing is expected from west to east as drier air moves into the region from midday Tuesday onward. MARINE...Nearshore Waters... Borderline conditions for a Small Craft Advisory continue into this evening for areas mainly south of Wind Point. South-southeast wind gusts to 20 knots are expected during this time, with an occasional gust to 25 knots along the shoreline. Gusts will continue to be lower over the more stable waters. Waves of 2 to 4 feet are expected through tonight. Winds veer to the north to northwest late tonight into Tuesday morning as a cold front moves through. Gusts to 20 knots are expected, with a few 25 knot gusts possible. Winds gradually weaken Tuesday onward. Borderline small craft conditions are expected north of Port Washington and bears watching as we monitor trends into this evening. Open Waters... Gusty south to southeast winds through this evening, with waves building to between 4 and 7 by tonight. Winds veer to the northwest and then north tonight as a cold front moves through. Gusty north to northwest winds will persist into Tuesday morning, gradually weakening Tuesday afternoon onward. Should see south to southwest winds become gusty again Wednesday afternoon and night, before weakening again on Thursday. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. && Tonight/Tuesday and Aviation/Marine...Gagan Tuesday Night through Monday...Collar
Hazardous weather outlook, Apr 22, 2:39 PM CDT, 3 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 239 PM CDT Mon Apr 22 2019 WIZ046-047-051-052-056>060-062>072-231945- Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 239 PM CDT Mon Apr 22 2019 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Tonight An area of showers and thunderstorms will affect the area late this afternoon into the mid evening hours. A few marginally severe thunderstorms will be possible. The main threat will be hail to the size of quarters. .DAYS TWO THROUGH SEVEN...Tuesday through Monday The probability of widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required this afternoon and evening. LMZ643>646-231945- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 239 PM CDT Mon Apr 22 2019 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Tonight Thunderstorms are expected this evening. A few marginally severe thunderstorms will be possible. The main threat will be hail to the size of quarters. .DAYS TWO THROUGH SEVEN...Tuesday through Monday Gusty winds and elevated waves will be possible late this weekend and over the weekend. A Small Craft Advisory may eventually be needed. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-231945- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 239 PM CDT Mon Apr 22 2019 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Tonight Thunderstorms are possible through tonight, mainly over the southern half of Lake Michigan. .DAYS TWO THROUGH SEVEN...Tuesday through Monday The probability of widespread hazadous weather is low. Collar www.weather.gov/mkx
In the hours before
Special weather statement, Apr 22, 4:48 PM CDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
448 PM CDT Mon Apr 22 2019
WIZ062-222230-
Iowa-
448 PM CDT Mon Apr 22 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN IOWA COUNTY...
At 447 PM CDT, a strong thunderstorm was located 7 miles south of
Muscoda, or 16 miles northwest of Dodgeville, moving northeast at 25
mph.
Winds in excess of 30 mph and half inch hail are possible with this
storm.
Locations impacted include...
Highland and Avoca.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4318 9043 4321 9037 4321 9029 4319 9028
4319 9025 4317 9022 4316 9018 4317 9016
4316 9015 4312 9017 4302 9043
TIME...MOT...LOC 2147Z 237DEG 21KT 4308 9041
GAGANSpecial weather statement, Apr 22, 5:31 PM CDT, 50 minutes before
Special Weather Statement National Weather Service Milwaukee/Sullivan WI 531 PM CDT Mon Apr 22 2019 WIZ062-067-222300- Lafayette-Iowa- 531 PM CDT Mon Apr 22 2019 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN LAFAYETTE AND WESTERN IOWA COUNTIES... At 530 PM CDT, radar indicated strong thunderstorms were located along a line extending from 11 miles southeast of Muscoda to near Belmont. Movement was northeast at 35 mph. Winds in excess of 30 mph and half inch hail are possible with these storms. Locations impacted include... Dodgeville, Mineral Point, Belmont, Linden, Cobb, Blackhawk Lake Rec Area, London, Leslie, Governor Dodge St Park and Edmund. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 4315 9013 4292 9002 4265 9040 4317 9036 TIME...MOT...LOC 2230Z 219DEG 28KT 4304 9033 4277 9035 MBK
Special weather statement, Apr 22, 5:37 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
537 PM CDT Mon Apr 22 2019
WIZ069-222300-
Rock-
537 PM CDT Mon Apr 22 2019
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ROCK COUNTY...
At 537 PM CDT, a strong thunderstorm was located near Lake Summerset,
or near Brodhead, moving northeast at 40 mph.
Winds in excess of 40 mph and penny size hail are possible with this
storm.
Locations impacted include...
Janesville, Beloit, Brodhead, Orfordville, Footville, Newark,
Tiffany, Hanover, Avalon, Shopiere, Afton and Emerald Grove.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4250 8916 4250 8936 4263 8937 4284 8903
4261 8883 4249 8913
TIME...MOT...LOC 2237Z 236DEG 33KT 4253 8934
MBKSpecial weather statement, Apr 22, 5:53 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
553 PM CDT Mon Apr 22 2019
WIZ056-057-230000-
Columbia-Sauk-
553 PM CDT Mon Apr 22 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN COLUMBIA AND
EASTERN SAUK COUNTIES...
At 553 PM CDT, radar indicated strong thunderstorms were located
along a line extending from 9 miles northeast of Spring Green to 6
miles west of Mazomanie. Movement was northeast at 30 mph.
Winds in excess of 30 mph and half inch hail are possible with these
storms.
Locations impacted include...
Baraboo, Portage, Prairie Du Sac, Sauk City, Wisconsin Dells, Lake
Wisconsin, Lake Delton, West Baraboo, Plain, North Freedom, Merrimac,
Rock Springs, Harmony Grove, Leland, Interstate 90/94 Interchange,
Okee and Devils Lake St Park.
LAT...LON 4364 8977 4364 8974 4358 8950 4343 8943
4329 8969 4329 8971 4328 8972 4324 8979
4324 8980 4322 8982 4319 8987 4319 8996
4334 9012
TIME...MOT...LOC 2253Z 227DEG 24KT 4330 8999 4321 8992
GAGANLocal storm report, Apr 22, 5:55 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
555 PM CDT MON APR 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 PM HAIL PLAIN 43.28N 90.04W
04/22/2019 M0.25 INCH SAUK WI PUBLIC
VIA SHELL GAS STATION IN PLAIN.
&&
HALBACHSpecial weather statement, Apr 22, 6:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
621 PM CDT Mon Apr 22 2019
WIZ051-052-222345-
Sheboygan-Fond Du Lac-
621 PM CDT Mon Apr 22 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN FOND DU LAC AND
NORTHERN SHEBOYGAN COUNTIES...
At 620 PM CDT, a strong thunderstorm was located near Campbellsport,
or 9 miles north of Kewaskum, moving northeast at 40 mph.
Half inch hail is possible with this storm.
Locations impacted include...
Plymouth, Sheboygan Falls, Howards Grove, Campbellsport, Elkhart
Lake, Greenbush, Eden, Cascade, St. Cloud, Glenbeulah, Dundee,
Johnsonville and Waucousta.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4378 8775 4356 8824 4367 8842 4389 8812
4389 8788
TIME...MOT...LOC 2320Z 230DEG 33KT 4366 8826
MBKThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 4:48 PM CDT | Special Weather Statement | MKX | Iowa | 42 min |
| Apr 22, 5:21 PM CDT | Severe Thunderstorm Warning | MKX | Sauk | 39 min |
| Apr 22, 5:31 PM CDT | Special Weather Statement | MKX | Iowa | 29 min |
| Apr 22, 5:37 PM CDT | Special Weather Statement | MKX | Rock | 23 min |
| Apr 22, 5:53 PM CDT | Special Weather Statement | MKX | Sauk | 67 min |
Nearby
Special Weather Statements in Wisconsin, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.